Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 27, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 30, 2018, 2:59 PM PDT. It took effect at Jul 1, 2018, 2:00 PM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 2:59 PM PDT (21:59 UTC)
- In effect from
- Jul 1, 2018, 2:00 PM PDT
- Expired
- Jul 3, 2018, 11:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
683 WHUS76 KMFR 302159 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 259 PM PDT Sat Jun 30 2018 PZZ356-376-011100- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180703T0900Z/ /O.UPG.KMFR.GL.A.0019.180701T2100Z-180703T0600Z/ /O.NEW.KMFR.GL.W.0027.180701T2100Z-180703T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 259 PM PDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT TUESDAY... * Winds: North 20 to 30 kt with gusts to 35 kt into Sunday afternoon. North gales then develop south of Gold Beach beyond 5 nm with advisory strength winds within 5 nm of shore and also north of Gold Beach Sunday afternoon through Monday night. * Seas: Wind driven at 6 to 10 feet this afternoon into Sunday, then building to 7 to 12 feet Sunday afternoon through Monday night. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Gold Beach from around 5 to 40 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-011100- /O.EXB.KMFR.SC.Y.0060.180701T2100Z-180703T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 259 PM PDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT TUESDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 2 PM Sunday to 2 AM PDT Tuesday. * Winds: North 15 to 25 kt with gusts to 30 kt Sunday afternoon through Monday night. * Seas: Wind driven at 5 to 8 feet Sunday afternoon, then building to 6 to 9 feet Monday into Monday night. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Cape Arago beyond 5 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
9 follow-up statements
691 WHUS76 KMFR 010543 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1043 PM PDT Sat Jun 30 2018 PZZ356-376-011845- /O.CON.KMFR.SC.Y.0060.000000T0000Z-180703T0900Z/ /O.CON.KMFR.GL.W.0027.180701T2100Z-180703T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1043 PM PDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT TUESDAY... * Winds: North 20 to 30 kt with gusts to 35 kt into Sunday afternoon. North gales then develop south of Gold Beach beyond 5 nm with advisory strength winds within 5 nm of shore and also north of Gold Beach Sunday afternoon through Monday night. * Seas: Wind driven at 6 to 10 feet into Sunday morning, then building to 7 to 12 feet Sunday afternoon through Monday night. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Gold Beach from around 5 to 40 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-011845- /O.CON.KMFR.SC.Y.0060.180701T2100Z-180703T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1043 PM PDT Sat Jun 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT TUESDAY... * Winds: North 15 to 25 kt with gusts to 30 kt Sunday afternoon through Monday night. * Seas: Wind driven at 5 to 8 feet Sunday afternoon, then building to 6 to 9 feet Monday. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Cape Arago beyond 5 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
000 WHUS76 KMFR 011327 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 627 AM PDT Sun Jul 1 2018 PZZ356-376-020230- /O.CON.KMFR.SC.Y.0060.000000T0000Z-180703T0900Z/ /O.CON.KMFR.GL.W.0027.180701T2100Z-180703T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 627 AM PDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * Winds: North 20 to 30 kt with gusts to 35 kt this afternoon. North gales then develop south of Gold Beach beyond 5 nm with advisory strength winds within 5 nm of shore and also north of Gold Beach this afternoon through Monday night. * Seas: Wind driven at 6 to 10 feet this morning, then building to 7 to 12 feet this afternoon through Monday night. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Gold Beach from around 5 to 40 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-020230- /O.CON.KMFR.SC.Y.0060.180701T2100Z-180703T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 627 AM PDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * Winds: North 15 to 25 kt with gusts to 30 kt this afternoon through Monday night. * Seas: Wind driven at 5 to 8 feet this afternoon, then building to 6 to 9 feet Monday. * Areas affected...Winds will be strongest during the afternoon and evening hours and south of Cape Arago beyond 5 nm from shore. But, there will be a trend of strengthening winds and building short period seas across the waters through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
947 WHUS76 KMFR 012126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 PM PDT Sun Jul 1 2018 PZZ356-376-021030- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ /O.EXT.KMFR.GL.W.0027.000000T0000Z-180703T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 PM PDT Sun Jul 1 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * Winds: North small craft advisory to gale force winds 25 to 35 kt with gusts to 40 kt south of Gold Beach beyond 5 NM. * Seas: Steep to very steep 7 to 12 feet this afternoon through Monday morning, building some to 8 to 13 feet Monday afternoon. * Areas affected...Gales are expected beyond 5 NM from shore and south of Gold Beach. Advisory strength winds are expected within 5 nm of shore and also north of Gold Beach. Winds will be strongest during the afternoon and evening hours and south of Gold Beach from around 5 to 40 nm from shore. Monday afternoon and evening will feature the strongest winds and highest seas at most locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-021030- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180703T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 226 PM PDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt this afternoon through Monday night. * Seas: Steep wind driven at 6 to 7 feet through early Tuesday morning. * Areas affected...Areas beyond 2NM from shore and closer to shore south of Cape Arago will be impacted by Small Craft Advisory conditions this afternoon and evening, expanding to all locations by Monday afternoon. Winds will be strongest during the afternoon and evening hours. Monday afternoon and evening will feature the strongest winds and highest seas at most locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
515 WHUS76 KMFR 020426 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 926 PM PDT Sun Jul 1 2018 PZZ356-376-021730- /O.EXT.KMFR.GL.W.0027.000000T0000Z-180704T0300Z/ /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 926 PM PDT Sun Jul 1 2018 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... * Winds: North 25 to 35 kt with gusts to 45 kt. * Seas: Steep to very steep 7 to 13 feet. * Areas affected...Gales and very steep seas are expected beyond 5 NM from shore and south of Gold Beach with advisory level winds and seas elsewhere. Winds will be strongest during the afternoons and evenings both Monday and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-021730- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180704T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 926 PM PDT Sun Jul 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt. * Seas: Steep 6 to 7 feet. * Areas affected...All areas will have conditions hazardous to small craft, but winds and seas will likely be highest and most hazardous from Cape Arago southward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
296 WHUS76 KMFR 021336 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 636 AM PDT Mon Jul 2 2018 PZZ356-376-030245- /O.CON.KMFR.GL.W.0027.000000T0000Z-180704T0300Z/ /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 636 AM PDT Mon Jul 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * Winds: North 25 to 35 kt with gusts to 45 kt. * Seas: Steep to very steep 7 to 13 feet. * Areas affected...Gales and very steep seas are expected beyond 5 NM from shore and south of Gold Beach with advisory level winds and seas elsewhere. Winds will be strongest during the afternoons and evenings both today and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-030245- /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 636 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt. * Seas: Steep 6 to 7 feet. * Areas affected...All areas will have conditions hazardous to small craft, but winds and seas will likely be highest and most hazardous from Cape Arago southward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
482 WHUS76 KMFR 022123 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 223 PM PDT Mon Jul 2 2018 PZZ356-376-031030- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180704T1800Z/ /O.CON.KMFR.GL.W.0027.000000T0000Z-180704T0300Z/ /O.NEW.KMFR.SE.W.0035.180704T0300Z-180704T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 223 PM PDT Mon Jul 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM TUESDAY TO 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM PDT TO 11 AM PDT WEDNESDAY MORNING. The National Weather Service in Medford has issued a Hazardous Seas Warning...which is in effect from 8 PM Tuesday to 2 AM PDT Wednesday. * Winds: North 25 to 35 kt with gusts to 45 kt lowering to 20 to 25 kt Tuesday night. * Seas: Steep to very steep 7 to 12 feet lowering to steep 6 to 9 feet early Wednesday morning. * Areas affected...Gales and very steep seas are expected beyond 3 NM from shore and south of Gold Beach with advisory level winds and seas elsewhere. Winds will be strongest during the afternoons and evenings both today and Tuesday. Small Craft Advisory conditions will affect most areas Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ350-370-031030- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180704T0900Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 223 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt lowering to less than 20 kt Tuesday evening. * Seas: Steep 6 to 7 feet lowering to 5 feet or less early Wednesday morning. * Areas affected...All areas will have conditions hazardous to small craft, but winds and seas will likely be highest and most hazardous from Cape Arago southward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
511 WHUS76 KMFR 030919 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 219 AM PDT Tue Jul 3 2018 PZZ356-376-032230- /O.EXT.KMFR.GL.W.0027.000000T0000Z-180704T0600Z/ /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1800Z/ /O.CAN.KMFR.SE.W.0035.180704T0300Z-180704T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 219 AM PDT Tue Jul 3 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM WEDNESDAY... * Winds: North 25 to 35 kt with gusts to 45 kt, becoming 20 to 25 kt Tuesday night into Wednesday morning. * Seas: Very steep and wind driven at 7 to 12 feet, becoming 6 to 8 feet by early Wednesday morning. * Areas affected...Gales and very steep and hazardous seas are expected beyond 3 NM from shore south of Gold Beach. Small craft advisory conditions are expected in all other areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-032230- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 219 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt. * Seas: Steep and wind driven at 6 to 7 feet. * Areas affected...Small craft advisory conditions are expected in all areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
168 WHUS76 KMFR 032006 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 106 PM PDT Tue Jul 3 2018 PZZ356-376-041100- /O.CON.KMFR.GL.W.0027.000000T0000Z-180704T0600Z/ /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 106 PM PDT Tue Jul 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY CONTINUES THROUGH 11 AM WEDNESDAY... * Winds: North 25 to 35 kt with gusts to 45 kt, becoming 20 to 25 kt Tuesday night into Wednesday morning. * Seas: Very steep and wind driven at 7 to 12 feet, becoming 6 to 8 feet by early Wednesday morning. * Areas affected...Gales and very steep and hazardous seas are expected beyond 3 NM from shore south of Gold Beach. Small craft advisory conditions are expected in all other areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-041100- /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 106 PM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt. * Seas: Steep and wind driven at 6 to 7 feet. * Areas affected...Small craft advisory conditions are expected in all areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
489 WHUS76 KMFR 040542 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1042 PM PDT Tue Jul 3 2018 PZZ356-376-041800- /O.EXP.KMFR.GL.W.0027.000000T0000Z-180704T0600Z/ /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1042 PM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... * Winds: North 25 to 35 kt with gusts to 45 kt, becoming 20 to 25 kt Tuesday night into Wednesday morning. * Seas: Very steep and wind driven at 7 to 12 feet, becoming 6 to 8 feet by early Wednesday morning. * Areas affected...Gales and very steep and hazardous seas are expected beyond 3 NM from shore south of Gold Beach. Small craft advisory conditions are expected in all other areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-041200- /O.CON.KMFR.SC.Y.0060.000000T0000Z-180704T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1042 PM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * Winds: North 20 to 25 kt with gusts to 30 kt. * Seas: Steep and wind driven at 6 to 7 feet. * Areas affected...Small craft advisory conditions are expected in all areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 30, 2:55 PM PDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 2:55 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
255 PM PDT Sat Jun 30 2018
.SHORT TERM...
Quiet weather continues for this evening with clear skies and
seasonal temperatures around most of the region. Temperatures
along the southern coast have warmed up to the mid 80's with
relative humidities in the mid teens. The thermal trough will
continue during Saturday night, so lows in Brookings should be in
the low to mid 60's.
The thermal trough should persist into Sunday with another warm
day along the southern coast and west of the Cascades. A
persistence forecast is pretty appropriate as the overall
synoptic pattern changes very little. The only change we can see
at this point is a little bit of cold air advection resulting in
maximum temperatures just a tad bit cooler with respect to today.
Heading into Monday, a trough in the Gulf of Alaska will start to
slide down into the Pacific Northwest bringing cooler temperatures
to the region. Daytime highs will be about 5 degrees cooler than
average for this time of year. As this trough departs the region,
we'll see a small ridge build in the trough's wake. As this ridge
builds near normal temperatures will resume for the start of July.
-Smith
.LONG TERM... Wednesday to Saturday.
The bulk of the extended forecast was focused on the closed low
off our coast from Wednesday into Friday. Both models have this
low swirling around Wednesday before it starts approaching the
shore Wednesday night. The GFS and the GEFS are the most
aggressive with this measurable precipitation Thursday morning.
The ECMWF on the other hand wanted to keep things dry. The
ensembles are forecasting a slight chance for rain along the coast
Wednesday night, so we decided to put this in the forecast. Not a
major precipitation event, but we could very well see a hundredth
or so along the coastal range and ridges with this low on Thursday
morning.
Eventually, the closed low will break down to an elongated trough
and move across the Pacific Northwest through next weekend.
Temperatures should remain seasonal for the extended forecast
period.
-Smith
&&
.AVIATION...For the 30/18Z TAFs...VFR conditions will continue
through Sunday morning with the exception of MVFR and local IFR
spreading into the near shore waters and coastal areas north of Cape
Blanco after 04Z this evening. There will be breezy to windy north
to northwest winds this afternoon into this evening.
-Weygand
&&
.MARINE...Updated 200 PM PDT Saturday 30 June 2018...Northerly winds
will be strongest during the afternoon and evening and trend higher
into Monday evening with high pressure offshore and a thermal trough
at the coast. Steep seas and advisory strength winds will continue
south of Cape Blanco into Sunday with the strongest winds around 8
to 30 nm from shore. A gale warning follows Sunday afternoon into
Monday night south of Gold Beach. Also, advisory conditions will be
present north of Gold Beach. Conditions improve slowly Tuesday then
more noticeably on Wednesday.
-Weygand
&&
.FIRE WEATHER...Updated 200 PM PDT Saturday, 30 June 2018...
Offshore NE winds (~10 mph with gusts to ~20 mph) continued over the
coast ranges of Curry County into early this afternoon in response
to an upper level high offshore and a surface thermal trough nosing
into northern California/far SW Oregon. This resulted in significant
drying this afternoon with RH values at Red Mound briefly dropping
below 15% before winds turned back slightly onshore. Farther inland,
it is sunny, very warm and dry with fairly typical afternoon N-NW
breezes, which will peak this evening.
Tonight will be very similar to last night. Expect a bit stronger
marine push north of Cape Blanco into the Umpqua Valley, but
offshore NE winds will keep the marine layer at bay south of there,
and especially near Brookings. It should be another mild night there
with only moderate RH recovery in the coast range. Recoveries
elsewhere should be good to moderate, but some of the western
Siskiyou County ridges may only recover to near 40%.
The very warm, dry pattern will continue Sunday, though it
will be slightly cooler west of the Cascades, and especially north
and west of the Umpqua Divide. An upper trough will swing through
Monday into Tuesday bringing several degrees of cooling (probably
back to near normal levels). Despite the cooling, the air mass
will remain quite dry, so afternoon RH values are likely be
similar with the most common readings in the 15-25% range (some
lower than that in the Shasta Valley). The diurnal wind regime
will remain about the same, with light to moderate northeast winds
each overnight and morning across the ridges, most pronounced in
western Siskiyou, Josephine, and Curry counties. Expect peak wind
gusts to be in the 20 to 30 mph range.
Some uncertainty remains in the period from July 4th-8th, mostly
stemming from variations in the model guidance with respect to
the expected development of an upper trough/closed low offshore.
Much will depend on the trough's proximity to the coast.
Southerly flow will increase in advance of this system, but,
moisture and instability still appear to be lacking for any
significant convective outbreaks. We should see marked cooling along
the coast/coast ranges during this time frame, where there could
also be some showers. The increase in southerly flow, however, could
push wind and RH values to near critical/Red Flag thresholds later
next week, centered on or about Thursday afternoon-evening. Thus,
we'll be keeping an eye on this possibility as well as changes in
Fire Danger status as seasonal drying continues.
-Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Gale Watch from Sunday afternoon through Monday evening for
PZZ356-376.
Small Craft Advisory until 2 PM PDT Sunday for PZZ356-376.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.